MAUDE Adverse Event Report: CORDIS CORPORATION SI BRITE TIP 6F 11CM STR; INTRODUCER, CATHETER

CORDIS CORPORATION SI BRITE TIP 6F 11CM STR; INTRODUCER, CATHETER
Model Number 401611M
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18097707 presented no issues during the manufacturing process that can be related to the reported event.Complaint conclusion: as reported, while using a 6f straight brite tip catheter sheath introducer, a puncture was made, and insertion difficulty was encountered due to a gap between the dilator and sheath.The physician tried many times, then the distal tip got frayed making insertion.The procedure was completed with another unknown device.There was no reported patient injury.The target lesion was the right inguinal region.The device was stored, handled, and prepped as per instructions for use (ifu).The device was inspected prior to use for damages and there were no damages noted.There was no damage noted to the packaging of the device.The access vessel was severely calcified.There was mild vessel tortuosity and there was 80 percent stenosis.The device was not used for a chronic total occlusion (total occlusion >3 months).The product was not returned for analysis.A product history record (phr) review of lot 18097707 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device or images for analysis, the reported customer event ¿vessel dilator- incompatibility/fit - with sheath¿ and ¿brite tip/distal tip- frayed/split/torn¿ could not be confirmed.Handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure, and withdraw the csi.Insert the vessel dilator through the csi¿s hemostasis valve, snapping it into place at the hub¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, a puncture was made and a 6f straight brite tip catheter sheath introducer (csi) was attempted to be inserted but insertion was difficult due to a gap between a dilator and the sheath.The physician tried many times repeatedly and the distal tip got frayed and insertion was impossible.The procedure was completed with another unknown device.There was no reported patient injury.The target lesion was the right inguinal region.The device was stored, handled, and prepped as per instructions for use (ifu).The device was inspected prior to use for damages and there were no damages noted.There was no damage noted to the packaging of the device.The access vessel was severely calcified.There was mild vessel tortuosity and there was 80 percent of stenosis.The device was not used for a chronic total occlusion (total occlusion >3 months).The device was discarded and will not be returned for evaluation.

Brand Name
SI BRITE TIP 6F 11CM STR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15457751
Report Number9616099-2022-05999
Device Sequence Number15167438
Product Code DYB
UDI-Device Identifier10705032000239
UDI-Public(01)10705032000239(17)250228(10)18097707
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number401611M
Device Catalogue Number401611M
Device Lot Number18097707
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2022
Initial Report FDA Received Date09/20/2022
Date Device Manufactured03/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANOTHER UNKNOWN DEVICE
Patient Age80
Patient SexFemale
Patient Weight42 KG